MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8010
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a mini open rotator cuff repair, the jaw of the smartstitch perfect passer did not close properly not allowing the stitch cartridge to be passed correctly.I was also attached to handle and was loaded with suture but the jaws did not open or close properly.The procedure was successfully completed using a back-up device.A delay of 5-10 minutes were reported.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolate issue.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.Factors that could have contributed to the reported event include: (1) incorrect suture cartridge used.(2) incorrect suture cartridge loading.(3) excessive force.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Internal complaint reference: (b)(4).

Brand Name
SMARTSTITCH PP CONNECTOR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10805251
Report Number3006524618-2020-00958
Device Sequence Number11481907
Product Code GAT
UDI-Device Identifier00817470006971
UDI-Public00817470006971
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2023
Device Model NumberOM-8010
Device Catalogue NumberOM-8010
Device Lot Number2048552
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1